Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 1:45 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2000, 1:45 AM CDT (06:45 UTC)
- Expired
- May 4, 2000, 2:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WUUS54 KOHX 040645 SVRBNA TNC125-161-040715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 145 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTGOMERY COUNTY IN TENNESSEE EASTERN STEWART COUNTY IN TENNESSEE * UNTIL 215 AM CDT * AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST STEWART COUNTY...OR ABOUT 10 MILES NORTH OF ERIN...MOVING NORTH AT 20 MPH. THIS STORM PRODUCED DAMAGING HAIL NEAR CUMBERLAND CITY AT 124 AM. DAMAGING WINDS AND HAIL ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 1:44 AM CDT, 1 minute earlier.
Area forecast discussion, May 4, 1:44 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 144 AM CDT THU MAY 4 2000 CURRENT INFRARED SATELLITE LOOP SHOWS SERIES OF IMPULSES CONTINUING TO ROTATE AROUND THE 500 MB LOW NEAR AR-LA-TX. OHX WSR-88D SHOWS ISOLATED TSRA MOVING NORTHWARD ACROSS THE BNA CWA. MEANWHILE...DEW POINTS REMAIN IN THE LOWER 60S ACROSS THE MID STATE W/ LIGHT WINDS. EARLIER RAINFALL ACROSS THE REGION HAS LEFT THE GROUND SATURATED... AND DENSE FOG IS BECOMING A PROBLEM. 00Z ETA/NGM/AVN ARE IN FAIR AGREEMENT THIS CYCLE. MODELS SHOW THE 500 MB LOW REMAINING QUASI-STATIONARY DURING THE NEXT 48 HRS AND SLOWLY FILLING. AVN SHOWS THE LOW PATTERN DISSOLVING INTO A SHORTWAVE DURING THE 48-72 HR FORECAST PERIOD. SERIES OF VORTICITY LOBES WILL CONTINUE TO ROTATE AROUND THE LOW. SOME OF THIS ENERGY DOES TRANSLATE DOWNWARD TO 700 MB...WHERE MODEL PROGS SHOW SHORTWAVE W/ OMEGA IMPULSES CONCURRENT W/ 500 MB POSITIVE VORTICITY ADVECTION...ALTHOUGH THESE IMPULSES WILL DRAW CLOSER TO THE LOW CENTER AS FILLING CONTINUES. INTERESTINGLY...PATTERNS AT 850 MB AND BELOW SHOW PERSISTENT RIDGING THROUGH 72 HRS. MODEL SOUNDINGS SUGGEST NEGATIVE LIFTED INDICES THE NEXT TWO DAYS W/ PRECIPITABLE WATER VALUES MAINTAINING AROUND 1.25 INCHES THROUGHOUT THE PERIOD. OVERALL...STAGNANT SURFACE PATTERN WILL ALLOW TEMPS TO RISE ABOVE CONVECTIVE THRESHOLDS PERIODS 2 AND 4. W/ EVEN WEAK IMPETUS PROVIDED BY THE 500 MB LOW AND ASSOCIATED MID LEVEL ENERGY...AFTERNOON INSTABILITY...AND 850-500 MB LAPSE RATES BETWEEN 6.0 AND 6.5 DEG/KM...CONTINUED MENTION OF AFTERNOON AND EVENING CONVECTION REMAINS WARRANTED THROUGH THE FORECAST PERIOD. WILL MAINTAIN CURRENT FORECAST TRENDS W/ SLIGHT DECREASE IN PERIOD 1 AND 3 POPS. HAVE USED VARIOUS LOW LEVEL THICKNESS SCHEMES TO PROVIDE NECESSARY ADJUSTMENTS TO GUIDANCE TEMPS. THE FOLLOWING NUMBERS ARE PRELIMINARY AND INTENDED FOR COORDINATION. BNA 81/63/82/64 4232 CSV 74/60/78/59 4232 .BNA...DENSE FOG ADVISORY FOR MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU UNTIL 800 AM CDT. 08
In the hours before
Local storm report, May 3, 11:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1141 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM NEW JOHNSONVILLE TN 1.00 INCH HAIL
05/03/00 HUMPHREYSLocal storm report, May 4, 1:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
127 AM CDT THU MAY 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0124 AM CUMBERLAND CITY TN .88 INCH HAIL
05/04/00 STEWART SPOTTER IN CUMBERLAND CITY
REPORTED NICKEL SIZE HAIL
OCCURRING AT 124 AMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 28 min |
| May 3, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| May 4, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 34 min |
| May 4, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| May 4, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 55 min |
| May 4, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 53 min |
| May 4, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| May 4, 5:32 PM CDT | Tornado Warning | OHX | Montgomery | 28 min |
| May 4, 6:32 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.